Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 22, 2006, 3:51 PM CDT for Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 22, 2006, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 222057
FFWSGF
MOC153-213-230245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OZARK COUNTY IN SOUTHWEST MISSOURI.
TANEY COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 945 PM CDT.
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED LOCALLY 1.5 TO 3 INCHES OF RAINFALL ACROSS
PORTIONS OF SOUTHEAST TANEY AND SOUTHWEST OZARK COUNTIES.
LOW WATER CROSSINGS IN EASTERN AND SOUTHEASTERN TANEY COUNTY AND
WESTERN AND SOUTHWESTERN OZARK COUNTY MAY BE AFFECTED.
SPECIFIC LOW WATER CROSSINGS OF INTEREST INCLUDE HIGHWAY 125 AT
SHOAL CREEK IN TANEY COUNTY...AND ROUTE T AT LICK AND POSSUM CREEK
IN OZARK COUNTY...AND ROUTE H AT THE NORTH FORK OF THE WHITE RIVER
IN OZARK COUNTY.
SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BAKERSFIELD...GAINESVILLE...BRIXEY...DORA...
HARDENVILLE...ISABELLA...LONG RUN...NOBLE...PONTIAC...PROTEM...
ROCKBRIDGE AND RUETER.
REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3682 9252 3679 9212 3651 9214 3651 9295
3659 9296
$$
SCHULTZ1 follow-up statement
000
WGUS73 KSGF 230031
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT THU JUN 22 2006
MOC153-213-230041-
TANEY MO-OZARK MO-
731 PM CDT THU JUN 22 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OZARK AND TANEY
COUNTIES HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3682 9252 3679 9212 3651 9214 3651 9295
3659 9296
$$
GAGAN/SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:05 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 22, 3:05 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT THU JUN 22 2006 .DISCUSSION... INITIAL BAND OF THUNDERSTORMS WAS PUSHING INTO THE EASTERN OZARKS AT MID AFTERNOON. ANOTHER LINE OF STORMS HAD DEVELOPED IN ADVANCE OF A MESOSCALE VORTICITY CENTER AND MID LEVEL SHORTWAVE PUSHING ACROSS CENTRAL MISSOURI. STORMS WILL CONTINUE TO MARCH EASTWARD ACROSS THE MISSOURI OZARKS LATE THIS AFTERNOON AND EARLY EVENING. STRONG TO DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT. CHANCE OF PRECIPITATION ARE LOOKING MINIMAL TONIGHT IN THE WAKE OF THE EXITING SHORTWAVE. HOWEVER WILL MAINTAIN AT LEAST SOME CHANCE OF CONVECTION OVERNIGHT AS THE WRF MODEL PROG ANOTHER VORTICITY CENTER AND THE ACTUAL FRONT DROP SOUTHEAST INTO THE AREA. SOME PATCHY FOG CANNOT BE RULED OUT AROUND SUNRISE FRIDAY IF AMPLE CLEARING OCCURS. SCATTERED CONNECTION MAY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI FRIDAY MORNING. HOWEVER THIS ACTIVITY WILL END FROM THE WEST AS SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS AND DRIER AIR ADVECTS INTO THE REGION. SURFACE RIDGE WILL REMAIN OVER THE AREA INTO SATURDAY PROVIDING NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR MID JUNE. PROXIMITY OF THE SURFACE HIGH AND MOIST GROUND CONDITIONS WILL BE CONDUCIVE TO AREAS OF FOG SATURDAY MORNING. SOME UNCERTAINTY EXIST AS WE HEAD INTO SUNDAY. A MINOR SHORTWAVE IS PROGGED TO SLIDE SOUTHEAST OUT OF THE PLAINS IN THE NORTHWEST FLOW ALOFT. THIS SYSTEM AND ASSOCIATED WEAK SURFACE BOUNDARY MAY PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. NORTHWEST FLOW WILL REMAIN ACROSS THE REGION INTO NEXT WEEK AS UPPER RIDGE REMAINS ESTABLISHED OVER THE WESTERN U.S. NEXT CHANCE OF RAIN MAY ARRIVE NEXT WEDNESDAY OR THURSDAY. FOSTER && .AVIATION... THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON. THE ACTIVITY WILL MOVE EAST OF THE JOPLIN TERMINAL BY 20Z AND SPRINGFIELD BY 22Z. SURFACE WIND GUSTS OF 30 TO 50 MPH WILL PROCEED THE STORMS AS THEY SWEEP EAST ACROSS THE MISSOURI OZARKS. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE STORMS. SKIES WILL CLEAR TONIGHT WITH PATCHY FOG POSSIBLE AROUND SUNRISE FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 22, 3:50 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT THU JUN 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
350 PM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
AND HAIL TO THE SIZE OF NICKELS.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL PUSH ACROSS SOUTH CENTRAL MISSOURI THROUGH LATE
AFTERNOON...AND AFFECT AREAS EAST OF A LINE FROM SALEM TO
GAINESVILLE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT.
DISCUSSION:
A LINE OF STRONG TO POTENTIAL SEVERE THUNDERSTORMS WILL EXIT SOUTH
CENTRAL MISSOURI BY 7 PM AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL POSSIBLE
OVERNIGHT AS A COLD FRONT PUSHES INTO THE REGION. THE PRIMARY
SEVERE THREAT WILL BE ISOLATED DAMAGING WIND GUSTS IN EXCESS OF 60
MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES IN LESS THAN AN
HOUR COULD CAUSE LOCALIZED FLOODING...ESPECIALLY ON LOW WATER
CROSSINGS AND OTHER POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA
FRIDAY MORNING. THESE STORMS WILL END FROM THE WEST DURING
THE DAY. SEVERE WEATHER IS NOT EXPECTED.
THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL
MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTERIn the hours before
Local storm report, Jun 22, 1:26 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG ELDON 38.35N 92.58W
06/22/2006 MILLER MO LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0109 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
06/22/2006 GREENE MO LAW ENFORCEMENT
TREE DOWN.
&&
LINDENBERGLocal storm report, Jun 22, 2:35 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 S LINCOLN 38.35N 93.33W
06/22/2006 BENTON MO LAW ENFORCEMENT
TREES DOWN.
&&
LINDENBERGLocal storm report, Jun 22, 3:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST ROLLA 37.95N 91.77W
06/22/2006 E70 MPH PHELPS MO TRAINED SPOTTER
&&
LINDENBERGLocal storm report, Jun 22, 3:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ROLLA 37.95N 91.77W
06/22/2006 PHELPS MO LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 63 IN TOWN.
&&
LINDENBERGLocal storm report, Jun 22, 3:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 N RUETER 36.68N 92.87W
06/22/2006 TANEY MO DEPT OF HIGHWAYS
LARGE LIMBS DOWN.
&&
LINDENBERGLocal storm report, Jun 22, 3:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HEAVY RAIN 4 NE PROTEM 36.57N 92.81W
06/22/2006 M2.53 INCH TANEY MO PUBLIC
RAINFALL SINCE 120 PM
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
| Jun 22, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 27 min |
| Jun 22, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 38 min |
| Jun 22, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Jun 22, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 43 min |
| Jun 22, 2:36 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 39 min |
| Jun 22, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 53 min |
| Jun 22, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 42 min |
| Jun 22, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 48 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.